Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 552, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 26, 2008, 6:53 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 6:53 PM CDT (23:53 UTC)
- Expired
- Jun 26, 2008, 7:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Hinds County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 23 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:55 PM CDT | HAIL 0.25 | Ridgeland, MS | OCCURRED AT THE INTERSECTION OF LAKE HARBOR ROAD AND HIGHWAY 51. |
| Jun 26, 7:02 PM CDT | HAIL 0.75 | Ridgeland, MS | DIME TO PENNY SIZE HAIL OVER THE CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 262353 SVRJAN MSC049-089-270030- /O.NEW.KJAN.SV.W.0552.080626T2353Z-080627T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 653 PM CDT THU JUN 26 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI... SOUTH CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON... * UNTIL 730 PM CDT * AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIDGELAND. THIS STORM WAS MOVING SLOWLY NORTH AT 8 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIDGELAND AND MADISON BY 730 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3250 9015 3250 9001 3235 9013 3237 9023 TIME...MOT...LOC 2353Z 207DEG 2KT 3238 9012 $$ 40
2 follow-up statements
000
WWUS54 KJAN 270013
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT THU JUN 26 2008
MSC049-270020-
/O.CAN.KJAN.SV.W.0552.000000T0000Z-080627T0030Z/
HINDS MS-
710 PM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HINDS COUNTY IS
CANCELLED...
LAT...LON 3245 9005 3241 9008 3241 9021 3243 9019
3244 9019 3250 9015 3250 9001
TIME...MOT...LOC 0010Z 207DEG 2KT 3239 9011
$$
MSC089-270030-
/O.CON.KJAN.SV.W.0552.000000T0000Z-080627T0030Z/
MADISON MS-
710 PM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL MADISON COUNTY...
AT 710 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING PENNY SIZE HAIL...AND RADAR INDICATED THE POTENTIAL FOR
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
NORTHEAST OF RIDGELAND ALONG THE WEST SIDE OF THE ROSS BARNETT
RESERVOIR. THIS STORM WAS MOVING SLOWLY NORTH AT 8 MPH AND WILL
ALSO PRODUCE FREQUENT LIGHTNING STRIKES. RAINFALL OF 1 TO 2 INCHES
IN LESS THAN ONE HOUR WILL CAUSE MINOR STREET FLOODING AS WELL.
LAT...LON 3245 9005 3241 9008 3241 9021 3243 9019
3244 9019 3250 9015 3250 9001
TIME...MOT...LOC 0010Z 207DEG 2KT 3239 9011
$$
40000
WWUS54 KJAN 270031
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT THU JUN 26 2008
MSC089-270040-
/O.EXP.KJAN.SV.W.0552.000000T0000Z-080627T0030Z/
MADISON MS-
730 PM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MADISON COUNTY
EXPIRED AT 730 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS BETWEEN RIDGELAND AND MADISON SO THE WARNING HAS
BEEN ALLOWED TO EXPIRE. LINGERING RAINFALL SHOULD GRADUALLY END BY
ABOUT 830 PM.
LAT...LON 3245 9005 3241 9008 3241 9021 3243 9019
3244 9019 3250 9015 3250 9001
TIME...MOT...LOC 0013Z 233DEG 15KT 3242 9012
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:27 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 26, 3:27 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT THU JUN 26 2008 .SHORT TERM...SO FAR THE ONLY CONVECTION TO AFFECT THE CWA HAS BEEN ACROSS THE SE. THIS PROBABLY INITIATED ALONG A DIFFERENTIAL HEATING BOUNDARY. ALSO THE ATMOSPHERE OVER OUR AREA WAS WORKED OVER PRETTY SUBSTANTIALLY YESTERDAY AND THIS IS PROBABLY HURTING THINGS THIS AFTERNOON. TEMPERATURES OVER MOST OF THE AREA HAVE NOT BEEN ABLE TO WARM VERY MUCH ABV THE UPPER 80S(A FEW LOCATIONS HAVE TOUCHED 90/91). ALSO DEWPOINTS OVER THE AREA HAVE FALLEN BACK SOME WITH MOST OF THE AREA IN THE 64-67 RANGE. BOTH OF THESE FEATURES HAVE LED TO NOT AS MUCH INSTABILITY AND THUS ONLY A FEW STORMS HAVING REACHED STRONG LIMITS. THROUGH THE REMAINDER OF THE AFTN AND EARLY EVN HRS SCT SHRA AND TSRA WILL CONTINUE TO BE POSSIBLE. MESOSCALE BOUNDARIES WILL DOMINATE BUT BY 3Z AFTER THE SURFACE HAS SUFFICIENTLY COOLED AND WITH THE LACK OF ANY LL JET LOOK FOR CONVECTION TO COME TO AN END. AS FOR THE REST OF THE NIGHT...SINCE THERE WAS NOT TOO MUCH IN THE WAY OF CONVECTIVE COVERAGE SKIES HAVE BEEN MOSTLY SUNNY TODAY AND THIS WILL LIKELY LEAD TO A MOSTLY CLEAR SKY. WITH NOT MUCH IN THE WAY OF CLOUDS EXPECTED AND LIGHT WINDS THERE MAY SOME PATCHY FOG OUR THERE IN THE EARLY MORNING. TOMORROW ANOTHER DIFFICULT FORECAST IN STORE. THE WEAK TROUGH WILL STILL BE JUST TO OUR WEST BUT WEAKENING. LIKE THE PREVIOUS FORECASTER MENTIONED EVEN WITH IT WEAKENING THE RIDGE OVER THE SERN CONUS WILL NOT BUILD IN STRONG TO REALLY HINDER CONVECTION. MOISTURE IS STILL EXPECTED TO BE SUFFICIENT WITH PWS GENERALLY IN A RANGE FROM 1.6 TO 1.9. THIS IS NOTHING SIGNIFICANT FOR THIS TIME OF THE YEAR BUT MORE THAN GOOD ENOUGH FOR TO GET SCT TO WIDESPREAD SHRA AND TSRA. BOTH THE MOISTURE AND TOUGH AXIS WILL AID IN CONVECTIVE DEVELOPMENT BUT THERE ARE A FEW THINGS OF CONCERN AND THE MDLS ARE REALLY TAKING THESE FEATURES INTO ACCOUNT AND THUS CONTINUE TO GO LOWER WITH POPS. FIRST IS THERE ACTUALLY APPEARS TO BE SOME LL ANTICYCLONIC FLOW OVER THE AREA WITH RATHER SIGNIFICANT LL DIVERGENCE OVER THE NW. ALSO THE GFS IS SHOWING DRIER H85 THETA E AIR ADVECTING OVER THE SOUTHERN HALF OF THE CWA. I AM NOT QUITE BUYING IN THIS TOTALLY AND BELIEVE THE ENSEMBLE GUI IS THE BETTER WAY TO GO. MESOSCALE FEATURES WILL CONTINUE TO DOMINATE IN THIS ENVIRONMENT AND WITH THE ATMOSPHERE NOT BEING WORKED OVER NOW AND I SEE NO REASON WHY ATLEAST SCT CONVECTION SHOULD NOT BE ABLE TO DEVELOP OVER MOST OF THE ARKLAMISS. AS FOR STRONG/SEVERE...THINGS DO NOT LOOK TO BE AS GOOD FOR THIS. LAPSE RATES WILL NOT BE ANYTHING WHAT WE HAD TO DEAL WITH TUE AND WED WITH VT OF 25-26. THERE WILL BE SOME INSTABILITY TO WORK WITH BUT WITH LIGHT MID LEVEL FLOW STORMS WILL BE OF THE PULSE VARIETY WITH ISOLATED STRONG TSRA POSSIBLE. ONCE AGAIN LOOK FOR CONVECTION TO COME TO AN END A FEW HOURS AFTER SUNSET AND ANOTHER QUIET NIGHT. THERE SHOULD BE A GOOD DEAL OF CONVECTIVE DEBRIS WITH CLOUDS STARTING TO THIN OUT A FEW HOURS AFTER MIDNIGHT. /CAB/ .LONG TERM...SATURDAY THROUGH NEXT THURSDAY...MODELS HAVENT REALLY CHANGED MUCH WITH HOW THEY BELIEVE THINGS WILL PAN OUT THROUGH THE LONG TERM. THE ONLY REAL CHANGES I MADE THROUGH THE PERIOD WAS TO INCREASE POPS ACROSS MY NORTHERN ZONES SATURDAY. GUIDANCE REALLY BACK OFF THEM DURING THIS GO AROUND WITH LESS THAN 10% ADVERTISED. I DONT REALLY SEE THE NORTH BEING COMPLETELY VOID OF CONVECTION SATURDAY AFTERNOON WITH THIS MOIST AND UNSTABLE AIRMASS IN PLACE. THIS COUPLED WITH HIGHS CLIMBING INTO THE LOWER AND MIDDLE 90S... ALONG WITH A WEAK UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA...AND DECENT LAPSE RATES IN PLACE...AT LEAST ISOLATED CONVECTION SHOULD BE OBSERVED OVER MOST OF THE AREA AND LINGER INTO SATURDAY NIGHT. NO CHANGES WILL BE MADE TO THE FORECAST PAST SATURDAY AFTERNOON. THEREFORE THE PREVIOUS LONG TERM DISCUSSION FOLLOWS BEGINNING WITH SATURDAY NIGHT. /19/ SATURDAY NIGHT THROUGH NEXT THURSDAY...A DEEPER TROUGH DROPS INTO THE REGION SATURDAY NIGHT INTO SUNDAY. THE UPPER JET WILL PUSH INTO THE LOWER MS VALLEY SATURDAY NIGHT AND HANG INTO MONDAY TO PROVIDE SUPPORT FOR STRONG STORMS WHILE A 20-30KT 850 MB JET PUSHES INTO SRN ZONES SATURDAY BEFORE BEING DISPLACED FROM THE NORTH MONDAY. A SERIES OF WAVES THAT DROP INTO THE TROUGH WILL STALL IT OVER THE REGION THROUGH MONDAY. THE ASSOCIATED SURFACE TROUGH WILL MOVE SLOWLY SWD ACROSS THE REGION. STRONG LOW LEVEL MOISTURE TRANSPORT DEVELOPS AND PRECIPITABLE WATER VALUES INCREASE TO AROUND 2 INCHES SUNDAY AND SUNDAY NIGHT RESULTING IN A CHANCE OF HEAVY RAINFALL FOR SECTIONS OF THE FORECAST AREA. INCREASING MID/UPPER FLOW WITH THE STRONGER UPPER TROUGH WILL RESULT IN HEALTHY SHEAR...ESPECIALLY FOR NRN ZONES WHILE DEEP MOISTURE AND THE LOW LEVEL JET WILL PRODUCE THE BEST INSTABILITY OVER SRN ZONES. THE GFS REVIVES THE POSSIBILITY OF MCS DEVELOPMENT SUNDAY NIGHT INTO MONDAY BUT WILL LEAVE THIS FOR FURTHER INVESTIGATION AS IT MOVES INTO A CLOSER TIME FRAME. WITH MOISTURE...INSTABILITY AND HEALTHY WIND FIELDS...SEVERE STORMS AND HEAVY RAINFALL WILL BE POSSIBLE THIS WEEKEND. THE REMNANTS OF THE BOUNDARY WILL HANG ACROSS THE AREA INTO THE EARLY WORK WEEK...SERVING AS A FOCUS FOR AFTERNOON AND EARLY EVENING CONVECTION. THE UPPER TROUGH WILL FINALLY BEGIN TO LIFT OUT TO THE NE MONDAY...SQUEEZING THE BEST MOISTURE AND INSTABILITY FIELDS INTO SRN ZONES. AREAS SOUTH OF INTERSTATE 20 ARE STACKING UP TO SEE THE BEST CHANCE OF AFTERNOON AND EVENING CONVECTION MONDAY THROUGH WEDNESDAY. TEMPERATURES WILL BE A BIT COOLER INTO THE EXTENDED PERIODS... ESPECIALLY FOR THE WEEKEND INTO MONDAY AS THE UPPER TROUGH SITS OVER THE REGION. /03/ && .AVIATION...WITH CONVECTION HOLDING OFF OVER MOST OF THE AREA VFR CONDITIONS HAVE PERSISTED OVER THE AREA. UNLESS SHRA AND TSRA MOVE OVER VFR CONDITIONS SHOULD PERSIST THROUGH THE EVENING. NOW MVFR VISBIES WILL BE POSSIBLE OVER MOST OF THE AREA AROUND 9/10Z AS SOME MIST BEGINS TO DEVELOP. OTHER THAN CONVECTION FOR THE REST OF THE AFTN AND EARLY EVN AND THEN SOME LIGHT MIST EVERYTHING SHOULD BE PRETTY GOOD. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 90 72 93 / 27 47 20 28 MERIDIAN 68 89 69 92 / 41 50 28 26 VICKSBURG 71 91 73 93 / 16 30 9 25 HATTIESBURG 70 89 72 92 / 47 54 33 38 NATCHEZ 71 90 73 91 / 22 34 13 36 GREENVILLE 73 92 73 95 / 15 24 8 20 GREENWOOD 71 91 73 94 / 16 30 10 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: CAB LONG TERM: 19
Hazardous weather outlook, Jun 26, 4:44 AM CDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 444 AM CDT THU JUN 26 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 270945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 444 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS CONTAINING SMALL HAIL AND/OR GUSTY WINDS TO 45 MPH WILL BE POSSIBLE TODAY ACROSS THE ENTIRE OUTLOOK AREA. ONE OR TWO SEVERE STORMS PRODUCING HAIL LARGER THAN DIMES AND/OR BRIEF WIND GUSTS TO 60 MPH WILL BE POSSIBLE AS WELL...BUT MAINLY EAST OF THE INTERSTATE 55 CORRIDOR IN MISSISSIPPI. THE COMBINATION OF A WEAK DISTURBANCE OVER THE LOWER MISSISSIPPI VALLEY AND A MOIST AIRMASS IN PLACE OVER THE ARKLAMISS REGION WILL HELP GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE OUTLOOK AREA THIS AFTERNOON. EXPECTED VALUES OF ATMOSPHERIC WIND SHEAR AND INSTABILITY SHOULD GENERALLY NOT BE SUFFICIENT TO FUEL SEVERE STORMS...ALTHOUGH ISOLATED STRONG STORMS AND A STRAY SEVERE STORM OR TWO...WILL STILL BE POSSIBLE. TORRENTIAL DOWNPOURS WILL BE ALSO BE POSSIBLE WITH THUNDERSTORMS WHICH COULD LEAD TO PONDING OF WATER PROBLEMS...PARTICULARLY ACROSS LOCATIONS IN WEST CENTRAL AND SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA THAT HAVE RECIEVED HEAVY DOWNPOURS FOR THE PAST DAY OR TWO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER WILL BE POSSIBLE THIS WEEKEND. A LOW PRESSURE SYSTEM WILL DROP INTO THE ARKLAMISS LATE SATURDAY AND STALL OVER THE REGION BEFORE LIFTING OUT MONDAY. PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR WITH THIS SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50/03
In the hours before
Special weather statement, Jun 26, 5:21 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 521 PM CDT THU JUN 26 2008 MSZ054-262250- COPIAH MS- 521 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM MOVING OVER COPIAH COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF MARTINSVILLE AT 521 PM CDT...MOVING NORTH AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN COPIAH COUNTY...INCLUDING THE CITY OF HAZLEHURST...SHOULD MONITOR THIS STORM CLOSELY. MRM
Local storm report, Jun 26, 5:25 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 5 NW BROOKHAVEN 31.63N 90.50W
06/26/2008 E1.00 INCH LINCOLN MS PUBLIC
REPORTED AT THE JOB SITE OF AN OIL COMPANY EAST OF THE
LOYD STAR COMMUNITY
&&
AGLocal storm report, Jun 26, 5:26 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND DMG 2 ENE STAMPLEY 31.65N 91.11W
06/25/2008 JEFFERSON MS TRAINED SPOTTER
STRONG WINDS DOWNED A NUMBER OF TREES AND LIMBS
1245 PM HAIL 7 WSW UNION CHURCH 31.64N 90.90W
06/25/2008 M0.88 INCH JEFFERSON MS PUBLIC
REPORTED BY GROCERY STORE
0110 PM HAIL MAXIE 30.98N 89.20W
06/25/2008 E0.75 INCH FORREST MS PUBLIC
PENNY SIZED HAIL REPORTED IN MAXIE.
0118 PM TSTM WND DMG 2 W MORGANTOWN 31.31N 89.95W
06/25/2008 MARION MS LAW ENFORCEMENT
A FEW TREES DOWN ON MORGANTOWN ROAD.
0130 PM TSTM WND DMG WESSON 31.70N 90.40W
06/25/2008 COPIAH MS EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN IN THE WESSON AREA.
0130 PM TSTM WND DMG 6 NW UTICA 32.16N 90.69W
06/25/2008 HINDS MS EMERGENCY MNGR
A TREE FELL ON A HOUSE ON CAYUGA ROAD NEAR THE
INTERSECTION OF OLD PORT GIBSON ROAD.
0130 PM TSTM WND DMG VIDALIA 31.57N 91.44W
06/25/2008 CONCORDIA LA PUBLIC
A FEW DECENT SIZED LIMBS DOWN ACROSS THE CITY.
0135 PM HAIL WESSON 31.70N 90.40W
06/25/2008 E1.75 INCH COPIAH MS EMERGENCY MNGR
GOLF BALL SIZED HAIL IN WESSON.
0135 PM TSTM WND DMG WESSON 31.70N 90.40W
06/25/2008 COPIAH MS EMERGENCY MNGR
*** 1 INJ *** 4 BUSINESSES WITH DAMAGE...ONE OF WHICH WAS
MAJOR. 4 HOMES WITH DAMAGE...ONE OF WHICH WAS MAJOR. 2
VEHICLES DAMAGED...ONE OF WHICH WAS MAJOR. NUMEROUS TREES
DOWNED AND 8 POWER POLES SNAPPED. NUMEROUS STREETS
BLOCKED BY TREES AND DEBRIS. 1 PERSON TRANSPORTED TO
HOSPITAL WITH WHAT ARE BELEIVED TO BY MINOR INJURIES.
0140 PM TSTM WND DMG 6 S NATCHEZ 31.46N 91.39W
06/25/2008 ADAMS MS LAW ENFORCEMENT
ADAMS S.O. REPORTS A LARGE TREE DOWN AT THE INTERSECTION
OF LOWER WOODVILLE ROAD AND HUTCHINS LANDING ROAD.
0145 PM TSTM WND DMG 5 NE PURVIS 31.19N 89.35W
06/25/2008 FORREST MS EMERGENCY MNGR
3 TREES BLOWN DOWN NEAR THE FORREST EOC OFFICE ON HWY 11.
0149 PM HAIL PURVIS 31.14N 89.41W
06/25/2008 E0.25 INCH LAMAR MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED ON HIGHWAY 11
0158 PM TSTM WND DMG PURVIS 31.14N 89.41W
06/25/2008 LAMAR MS EMERGENCY MNGR
A POWERLINE AND TREE WERE BLOWN DOWN AT THE INTERSECTION
OF MITCHELL ROAD AND ALDON ROAD.
0200 PM TSTM WND DMG HOPEWELL 31.95N 90.22W
06/25/2008 COPIAH MS EMERGENCY MNGR
10-15 TREES DOWN IN AND TO THE SOUTHWEST OF THE HOPEWELL
COMMUNITY
0215 PM HAIL 10 SSE BYRAM 32.05N 90.16W
06/25/2008 E0.75 INCH SIMPSON MS PUBLIC
DIME TO PENNY SIZED HAIL
0240 PM HAIL 2 N PETAL 31.37N 89.25W
06/25/2008 E0.75 INCH FORREST MS EMERGENCY MNGR
PENNY SIZE HAIL WAS REPORTED AND ONE TREE WAS BLOWN DOWN
IN THE LEEVILLE COMMUNITY.
0250 PM HAIL 4 E SANDY HOOK 31.04N 89.74W
06/25/2008 E0.75 INCH MARION MS PUBLIC
REPORTED BY STORE
0250 PM TSTM WND DMG 4 E SANDY HOOK 31.04N 89.74W
06/25/2008 MARION MS PUBLIC
POWERLINES DOWN...POWER WAS OUT FOR 3 HOURS.
0256 PM HAIL 4 N SANDY HOOK 31.09N 89.80W
06/25/2008 E0.75 INCH MARION MS EMERGENCY MNGR
PENNY SIZED HAIL REPORTED ON HWY 35.
0300 PM TSTM WND DMG MARTINVILLE 31.97N 89.75W
06/25/2008 SIMPSON MS EMERGENCY MNGR
SEVERAL TREES DOWN.
0310 PM TSTM WND DMG 9 NNE COLLINS 31.75N 89.49W
06/25/2008 COVINGTON MS PUBLIC
NUMBER OF TREES AND LARGE LIMBS DOWN ACROSS HWY 532 ABOUT
5 MILES WEST OF HOT COFFEE COMMUNITY. REPORTED BY STORE
IN HOT COFFEE.
0314 PM TSTM WND DMG GLUCKSTADT 32.52N 90.10W
06/25/2008 MADISON MS LAW ENFORCEMENT
A TREE WAS REPORTED DOWN ON YANDELL ROAD NEAR GLUCKSTADT.
0320 PM HAIL 1 S LEESBURG 32.43N 89.76W
06/25/2008 E0.75 INCH RANKIN MS PUBLIC
PENNY SIZED HAIL REPORTED JUST SOUTH OF LEESBURG.
0331 PM TSTM WND DMG 3 N TAYLORSVILLE 31.87N 89.43W
06/25/2008 SMITH MS LAW ENFORCEMENT
A TREE WAS BLOWN DOWN.
0331 PM TSTM WND DMG RALEIGH 32.03N 89.52W
06/25/2008 SMITH MS LAW ENFORCEMENT
A TREE WAS BLOWN DOWN.
0350 PM TSTM WND DMG 1 E MONTEREY 31.45N 91.70W
06/25/2008 CONCORDIA LA PUBLIC
TREE LIMBS DOWN ON POWERLINES NEAR MONTEREY CAUSING POWER
OUTAGES IN THE CITY.
0425 PM TSTM WND DMG COLLINSVILLE 32.49N 88.84W
06/25/2008 LAUDERDALE MS PUBLIC
SEVERAL LARGE LIMBS DOWN IN COLLINSVILLE.
0630 PM TSTM WND DMG 4 E CROSSETT 33.13N 91.90W
06/25/2008 ASHLEY AR EMERGENCY MNGR
TREES BLOCKING A PART OF HIGHWAY 82 WITH POSSIBLE
STRUCTURAL DAMAGE. THIS WAS RELAYED BY WFO LZK.
0745 PM HAIL ALLIGATOR 34.09N 90.72W
06/25/2008 E0.75 INCH BOLIVAR MS PUBLIC
MARBLE TO PENNY SIZED HAIL
0448 PM HAIL 5 NW BROOKHAVEN 31.63N 90.50W
06/26/2008 E1.00 INCH LINCOLN MS PUBLIC
REPORTED AT THE JOB SITE OF AN OIL COMPANY EAST OF THE
LOYD STAR COMMUNITY
&&
AGSpecial weather statement, Jun 26, 6:04 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 604 PM CDT THU JUN 26 2008 MSZ048-262335- HINDS MS- 604 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST HINDS COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF UTICA AT 604 PM CDT... MOVING EAST AT 18 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN HINDS COUNTY SHOULD MONITOR THIS STORM CLOSELY. MRM
Special weather statement, Jun 26, 6:44 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 644 PM CDT THU JUN 26 2008 MSZ056-270025- SMITH MS- 644 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM OVER RALEIGH MOVING SLOWLY NORTH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN OF 1 TO 2 INCHES WAS LOCATED OVER RALEIGH AT 644 PM CDT...MOVING NORTH AT 7 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jun 26, 6:47 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 647 PM CDT THU JUN 26 2008 MSZ043-048-049-270025- HINDS MS-RANKIN MS-MADISON MS- 647 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM OVER NORTHEAST JACKSON MOVING NORTH SLOWLY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN OF 1 TO 2 INCHES WAS LOCATED 3 MILES NORTHWEST OF FLOWOOD AT 647 PM CDT. THE STORM WAS DRIFTING NORTH AT 8 MPH AND WILL AFFECT MUCH OF NORTHEAST JACKSON BETWEEN LAKELAND DRIVE AND COUNTY LINE ROAD. PONDING OF WATER ON THE ROADS IS ALSO LIKELY AS ARE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN HINDS...MADISON AND RANKIN COUNTIES...INCLUDING THE CITIES OF FLOWOOD...MADISON AND RIDGELAND...SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:15 PM CDT | Flash Flood Warning | JAN | Bolivar | 2 hr |
| Jun 25, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 27 min |
| Jun 26, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 22 min |
| Jun 26, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 38 min |
| Jun 26, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 46 min |
| Jun 26, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 44 min |
| Jun 26, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.